MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALRG SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALRG SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE
Model Number 305951
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: customer returned (8) loose 1ml safetyglide syringes without any packaging.Customer states that there are mixed syringes.All returned syringes were examined and no defects were observed on the returned samples.Since the samples were returned loose without any packaging the mixed product issue cannot be confirmed.A review of the device history record was completed for batch# 0141098.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed.Rationale: based on the above, no additional investigation and no capa/sa is required at this time.
 
Event or Problem Description
It was reported that syringe alrg sftygld 1ml w/ndl 26x3/8 ib came with a mix of product types.The following information was provided by the initial reporter: material no: 305951, batch no: 0141098.It was reported mixed syringes.Verbatim: per customer's response on (b)(6) 2021.We opened the boxes on (b)(6) 2021.We are still finding the insulin syringes in sterile boxes daily.No one was injured.I had to throw away some of the needles as we had contaminated the needles with serum.I will send the needles that did not get contaminated via (b)(6).Reported issue: report that 1 case of item had mixed syringes in each box.About 40 insulin syringes were mixed into the case and she cannot use these.Customer disposition request: replacement.
 
Additional Manufacturer Narrative
H.6.Investigation: the samples were received by bd for evaluation.A quality engineer was able to review the returned (8) loose 1ml safetyglide syringes without any packaging from lot # 0141098 product # 305951 with the reported issue of ¿mixed syringes¿.All returned syringes were examined and no defects were observed on the returned samples.Since the samples were returned loose without any packaging the mixed product issue cannot be confirmed.A review of the device history record was completed for batch# 0141098.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded that bd was not able to duplicate or confirm the indicated failure.
 
Event or Problem Description
It was reported that syringe alrg sftygld 1ml w/ndl 26x3/8 ib came with a mix of product types.The following information was provided by the initial reporter: material no: 305951 batch no: 0141098.It was reported mixed syringes.Verbatim: per customer's response on 01/20/2021.We opened the boxes on 1/15/21.We are still finding the insulin syringes in sterile boxes daily.No one was injured.I had to throw away some of the needles as we had contaminated the needles with serum.I will send the needles that did not get contaminated via fedex.Reported issue: report that 1 case of item had mixed syringes in each box.About 40 insulin syringes were mixed into the case and she cannot use these.Customer disposition request: replacement.

Brand Name
SYRINGE ALRG SFTYGLD 1ML W/NDL 26X3/8 IB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11313534
Report Number1920898-2021-00182
Device Sequence Number14092139
Product Code MEG
UDI-Device Identifier30382903059516
UDI-Public30382903059516
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number305951
Device Catalogue Number305951
Device Lot Number0141098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1